MAUDE Adverse Event Report: SAFESTEP HUBER NEEDLE SET 22G X 1 IN; SET, ADMINISTRATION, INTRAVASCULAR

SAFESTEP HUBER NEEDLE SET 22G X 1 IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a bent needle is confirmed and appears to be related to the use of the device.One opened 22 ga x 1 in safestep infusion set was returned for investigation.The sample was returned with the white dust cap attached to the luer connector and with the needle protective cover over the needle.A sharp bend in the needle shaft extending from the base was observed.One photo sample of two 22ga safestep safety infusion sets was also returned.The top device in the photo was a 22ga x 1¿ safestep and is evaluated in this complaint file.The bottom device was a 22ga x 0.75¿ safestep and is evaluated in complaint 1474992.The device exhibited a needle bend at the exit site from the non-engaged safety mechanism.The sample appears to correspond to the returned physical sample.Microscopic observation of the needle bevel revealed the needle tip to be barbed inwards.Red use residue was also observed within the needle.The bend in the needle created additional resistance when attempting to activate the safety mechanism.The safety was able to be successfully advanced.Since evidence of use and advancement of the needle bevel against a solid surface was observed, it is likely that the bend occurred during use of the device.A lot history review (lhr) of ascys0161 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the needle was found bent prior to use.(b)(6) 2019 evaluation of the returned sample revealed the safety mechanism could not be activated using normal means and force.

Brand Name
SAFESTEP HUBER NEEDLE SET 22G X 1 IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
MDR Report Key9252571
Report Number3006260740-2019-03374
Device Sequence Number2003145
Product Code FPA
UDI-Device Identifier00801741066184
UDI-Public(01)00801741066184
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K153440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLH-0030
Device Lot NumberASCYS0161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2019
Initial Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1